Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 3, 2014, 3:05 PM EDT for Edgefield County, McCormick County, South Carolina; Columbia County, Lincoln County, Richmond County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2014, 3:05 PM EDT (19:05 UTC)
- Expired
- Jul 3, 2014, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, Richmond County, GA, Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 120 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:16 PM EDT | TSTM WND DMG | 8 Se Lincolnton, GA | LINCOLN COUNTY DISPATCH REPORTED DOWNED POWER LINES ON AUGUSTA HWY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS52 KCAE 031905
SVRCAE
GAC073-181-245-SCC037-065-031945-
/O.NEW.KCAE.SV.W.0072.140703T1905Z-140703T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
305 PM EDT THU JUL 3 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
EASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
SOUTHWESTERN EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA
SOUTHEASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 345 PM EDT
* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 26 MILES NORTHWEST OF EVANS TO
8 MILES SOUTH OF HARLEM...OR ALONG A LINE EXTENDING FROM 21 MILES
EAST OF WASHINGTON TO 12 MILES SOUTHWEST OF GROVETOWN...AND MOVING
EAST AT 5 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE MARTINEZ...
HEPHZIBAH...HARLEM...GROVETOWN...FORT GORDON AND EVANS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
IF ON OR NEAR LAKE THURMOND...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL AT
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3387 8249 3376 8213 3326 8191 3324 8195
3327 8213 3330 8217 3328 8223 3329 8231
3330 8233 3333 8234 3336 8230 3340 8234
3342 8234 3345 8237
TIME...MOT...LOC 1904Z 256DEG 4KT 3382 8239 3329 8229
$$
LMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:32 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 3, 2:32 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 232 PM EDT THU JUL 3 2014 .SYNOPSIS... THE CENTER OF HURRICANE ARTHUR WILL BE OFF THE SOUTH CAROLINA COAST THIS AFTERNOON...AND CONTINUE MOVING NE TOWARDS THE OUTER BANKS OF NORTH CAROLINA TONIGHT. PLEASE SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER. DRIER AIR WILL ENTER OUR REGION BEHIND THE SYSTEM...AND PROVIDE FAIR WEATHER FRIDAY THROUGH THE REMAINDER OF THE HOLIDAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... HURRICANE ARTHUR WILL CONTINUE MOVING NORTHEASTWARD OFF THE SOUTH CAROLINA COAST THIS AFTERNOON. THE BULK OF THE MOISTURE AND WIND WILL REMAIN EAST OF THE FORECAST AREA. HOWEVER...BANDS OF SHOWERS OR THUNDERSTORMS AFFECT THE EXTREME EASTERN MIDLANDS THROUGH THE AFTERNOON. A SURFACE TROUGH OF LOW PRESSURE EXTENDED FROM THE MOUNTAINS INTO THE CENTRAL SAVANNAH RIVER AREA EARLY THIS AFTERNOON. SHOWERS AND THUNDERSTORMS AHEAD OF THIS TROUGH WILL CROSS THE CSRA AND MIDLANDS THROUGH THE EVENING. GIVEN MODERATE INSTABILITY AND DRY AIR ALOFT...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. HAVE INDICATED POPS IN THE 30 TO 50 PERCENT RANGE...DIMINISHING DURING THE EVENING. EXPECT DRY WEATHER AND CLEARING SKIES AFTER MIDNIGHT. AFTERNOON HIGHS WILL RANGE FROM NEAR 90 EAST TO THE UPPER 90S WEST. THE SURFACE TROUGH SHOULD MOVE THROUGH THE AREA LATE TONIGHT. EXPECT OVERNIGHT LOWS IN THE UPPER 60S WEST TO LOWER 70S EAST AS DRIER AIR FILTERS INTO THE REGION. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... DRIER AIR WILL ENTER OUR REGION BEHIND ARTHUR AND THE UPPER AND SURFACE TROUGH....REINFORCED BY ANOTHER DRY SURFACE TROUGH COMING THROUGH FRIDAY NIGHT. MODELS INDICATE QUITE DRY AIR TO FILTER IN...WITH PRECIPITABLE WATER VALUES FALLING TO 0.75 TO 1 INCH...AND SURFACE DEWPOINTS MIXING DOWN INTO THE 50S IN THE AFTERNOON. FORECAST SOUNDINGS INDICATE A DRY AND CAPPED ATMOSPHERE THROUGH SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS SUGGEST A WEAK UPPER TROUGH OVER OUR REGION...WITH GRADUAL ATMOSPHERIC MOISTURE INCREASE...PROVIDING SLIGHT CHANCE POPS AT BEST OVER THE SOUTH FA SUNDAY AFTERNOON...AND REMAINDER OF THE FA MONDAY AFTERNOON. BY MID WEEK...THE E CONUS UPPER TROUGH MAY DIG SOME WHILE A SURFACE FRONT OR TROUGH APPROACHES FROM THE WEST AND MAY PROVIDE A SLIGHT INCREASE IN POPS INTO THE CHANCE CATEGORY. && .AVIATION /18Z THURSDAY THROUGH MONDAY/... MAINLY VFR CONDITIONS EXPECTED THROUGH THE PERIOD. HURRICANE ARTHUR WILL CONTINUE MOVING NORTHEAST AWAY FROM THE SOUTH CAROLINA COAST THIS AFTERNOON THROUGH TONIGHT. A SURFACE TROUGH OF LOW PRESSURE EXTENDING FROM THE SOUTH CAROLINA MOUNTAINS WILL CROSS THE TAF SITES THROUGH THE EVENING WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE INCLUDED VCTS FOR AGS/DNL. CONVECTION MAY BE MORE ISOLATED ACROSS THE MIDLANDS. EXPECT CONVECTION TO DIMINISH DURING THE EVENING. EXTENDED AVIATION OUTLOOK...NOT SIGNIFICANT IMPACTS TO AVIATION EXPECTED THROUGH MONDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 3, 3:16 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 316 AM EDT THU JUL 3 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-040930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 316 AM EDT THU JUL 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:37 PM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell | 113 min |
| Jul 3, 4:29 PM EDT | Special Weather Statement | CAE | Barnwell | 31 min |
| Jul 3, 5:12 PM EDT | Special Weather Statement | CAE | Newberry | 63 min |
| Jul 3, 5:32 PM EDT | Special Weather Statement | CAE | Orangeburg | 43 min |
| Jul 3, 3:07 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.